Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 183, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 14, 2006, 3:19 PM EDT for Jasper County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 3:19 PM EDT (19:19 UTC)
- Expired
- May 14, 2006, 3:35 PM EDT
- In force
- 16 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jasper County, GA
The radar
The Robins AFB radar (KJGX), 68 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 141919 SVRFFC GAC159-141945- /O.NEW.KFFC.SV.W.0183.060514T1919Z-060514T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN CENTRAL GEORGIA * UNTIL 345 PM EDT * AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ADGATEVILLE...AND MOVING EAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILLSBORO. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3324 8388 3310 8380 3318 8345 3330 8348 $$
1 follow-up statement
000 WWUS52 KFFC 141935 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 335 PM EDT SUN MAY 14 2006 GAC159-141945- /O.CAN.KFFC.SV.W.0183.000000T0000Z-060514T1945Z/ JASPER GA- 335 PM EDT SUN MAY 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JASPER COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHERN JASPER COUNTY AND SEVERE WEATHER IS NO LONGER EXPECTED. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3324 8388 3310 8380 3318 8345 3330 8348 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:40 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 14, 12:40 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1240 PM EDT SUN MAY 14 2006 .UPDATE... THISLL BE ANOTHER QUICK UPDATE. MODIFIED POP/WX/SKY GRIDS AGAIN BASED ON RADAR AND SAT TRENDS. PRECIP COVERAGE ACROSS NRN 2/3RDS OF GA HAS DECREASED AS EXPECTED THIS AFTERNOON. DRIER AIR FINALLY MAKING ITS WAY ACROSS ATL METRO. CONVECTION REALLY LIGHTING UP ACROSS SC WHERE FORCING IS STRONGER. EXPECT ISOLD SVR STORMS ACROSS SE 1/4 OF CWA THIS AFTERNOON WITH HAIL UP TO QUARTER SIZE POSSIBLE. SNELSON && .SHORT TERM...(TODAY THROUGH TUESDAY) A STRONG UPPER VORT MAX EMBEDDED WITHIN AN ACTIVE JET ALOFT HAS RESULTED IN NUMEROUS TSTMS ACROSS THE FORECAST AREA EARLY THIS MORNING. THESE STORMS WILL LIKELY PERSIST ACROSS THE NRN ZONES THRU THE MORNING AS THE UPPER NW FLOW REMAINS VERY ACTIVE. MAIN FORECAST CONCERN SHIFTS TO NEXT ROUND OF STRONG STORMS...POSSIBLY AS EARLY AS 16-18Z TODAY AND CONTINUING THRU THE AFTERNOON. GFS AND NAM SHOW AN ACTIVE UPPER JET ROUNDING THE BASE OF A PERSISTENT UPPER LOW OVER THE OHIO VALLEY BY 18Z TODAY. THE JET TRACKS ACROSS NRN AL-GA AT THE SAME TIME A COLD FRONT PUSHES FROM NORTH GA INTO CENTRAL GA DURING THE AFTERNOON HOURS. AT THIS TIME...THE MORE FAVORABLE LOCATION FOR STRONG STORMS WOULD APPEAR TO BE GENERALLY SOUTH OF THE FRONT WHERE THE GREATER INSTABILITIES WOULD BE POOLED. SPC HAS PLACED MUCH OF S-SE GA IN A SLIGHT RISK OF SEVERE STORMS FOR TODAY...GENERALLY ALONG AND SOUTH OF A COLUMBUS TO WASHINGTON LINE. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS AS COLD AND DRY AIR IN THE MID AND UPPER LEVELS CONTINUE TO ADVECT DOWN FROM THE NW. THE THREAT SHOULD END DURING THE EARLY EVENING HOURS AS THE JET BEGINS TO PULL OFF TO THE NE AND THE FRONT SLIPS JUST S-SE OF THE CWA WITH DRIER/STABLE AIR IN ITS WAKE. DECIDED TO GO SLIGHTLY HIGHER WITH POPS FOR TODAY THAN MAV GUIDANCE AND COOLER ON HIGHS ACROSS THE SOUTHERN REACHES WITH INCREASING CLOUDS AND EXPECTED STORMS DURING THE AFTERNOON. THE PESKY UPPER LOW BEGINS TO DRIFT EASTWARD ON MONDAY WITH BOTH MODELS SHOWING A DRIVING VORT MAX ROUNDING THE BASE MONDAY AFTERNOON. HOWEVER...THE GREATER CHANCE FOR STORMS WOULD BE GENERALLY ACROSS THE EXTREME SOUTHERN PORTIONS OF THE CWA AND FURTHER SOUTHWARD...BUT WILL HAVE TO WATCH THIS CLOSELY DEPENDING ON WHERE THE FRONT ENDS UP BY MONDAY AFTERNOON. THE MAIN TROUGH AXIS ASSOCIATED WITH THE UPPER LOW SHIFTS JUST EAST OF THE REGION BY TUESDAY AFTERNOON...SO EXPECT ONLY A SLIGHT CHANCE OF RAIN FOR TUESDAY...AND MAINLY ACROSS THE NRN REACHES WHERE WRAP AROUND MOISTURE COULD PRODUCE SOME LIGHT RAIN. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) SHOULD BEGIN TO SEE A DRY PERIOD THRU THE EXTENDED PERIODS AS THE GFS SHOWS THE FORECAST AREA ON THE WEST/DRY SIDE OF A LONGWAVE EAST COAST TROUGH WITH THE ACTIVE NW FLOW ALOFT STAYING WELL NORTH OF THE FORECAST AREA. THE GFS IS HOLDING ONTO A LOW CHANCE OR JUST SLIGHT CHANCE POP ACROSS MAINLY THE NRN ZONES THRU THE EXTENDED...AS THAT REGION WOULD BE CLOSER TO ANY IMPULSE RIDING DOWN THE NW FLOW. OTHERWISE...EXPECT A GRADUAL WARMUP THRU THE EXTENDED...WITH HIGHS BY SATURDAY CLIMBING WELL INTO THE 80S FOR MOST AREAS. && .AVIATION... MAIN THREAT WILL BE TO WATCH FOR DEVELOPING MVFR CEILINGS AHEAD OF INBOUND COLD FRONT. NOT SURE HOW MUCH THERE WILL BE OR WHERE BUT THINK BEST CHANCES WILL BE OVER THE ATL-AHN AREAS BUT YOU CAN NOT RULE OUT CSG AND MCN. WILL ALSO NEED TO CONTINUE TO MONITOR FOR SHOWER AND STORM POTENTIAL THROUGH THE DAY. WSW SURFACE WINDS WILL INCREASE 10-15 KTS AND GUSTY. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 70 50 68 50 / 40 10 10 10 ATHENS 73 48 71 47 / 40 20 10 10 GAINESVILLE 70 48 66 48 / 50 20 30 10 ROME 75 47 71 46 / 40 20 30 10 COLUMBUS 74 54 74 51 / 30 20 20 10 MACON 74 52 74 46 / 40 30 30 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, May 14, 11:44 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1144 AM EDT SUN MAY 14 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1144 AM EDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING OVER CENTRAL GEORGIA. .SYNOPSIS... A SLOW MOVING COLD FRONT LOCATED OVER NORTH GEORGIA WILL MOVE OVER CENTRAL GEORGIA THIS AFTERNOON AND TO SOUTH GEORGIA MONDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL. THE BEST LOCATION FOR SEVERE STORMS WILL BE SOUTH OF LAGRANGE TO ATHENS THIS AFTERNOON AND EVENING. .DISCUSSION... THE PASSAGE OF AN UPPER LEVEL JET WILL COMBINE WITH CAPES OF 1000 TO GIVE POTENTIAL FOR ISOLATED SEVERE STORMS THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL OCCUR AHEAD OF A SLOW MOVING COLD FRONT WITH AN AXIS OF DECENT MOISTURE ASSOCIATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EA
In the hours before
Special weather statement, May 14, 10:38 AM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 AM EDT SUN MAY 14 2006 GAZ078-079-089>091-141545- 1038 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHATTAHOOCHEE... MARION...MUSCOGEE...HARRIS AND TALBOT COUNTIES UNTIL 1145 AM EDT... AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF COLUMBUS...MOVING EAST AT 45 MPH.
Special weather statement, May 14, 10:41 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1041 AM EDT SUN MAY 14 2006 GAZ039-141515- 1041 AM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WILKES COUNTY UNTIL 1115 AM EDT... AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WASHINGTON...MOVING EAST AT 60 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS WILKES COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 14, 2:11 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EDT SUN MAY 14 2006 GAZ056-067-068-070-141900- 211 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN PIKE...LAMAR... MERIWETHER AND SPALDING COUNTIES UNTIL 300 PM EDT... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WILLIAMSON TO WOOSTER...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS PIKE...LAMAR...MERIWETHER AND SPALDING COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 14, 2:23 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL ZEBULON 33.10N 84.34W
05/14/2006 E0.50 INCH PIKE GA AMATEUR RADIO
&&
SNSpecial weather statement, May 14, 2:36 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN MAY 14 2006 GAZ062-141900- 236 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN WARREN COUNTY UNTIL 300 PM EDT... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORWOOD...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WARREN COUNTY...INCLUDING THE CITIES OF NORWOOD...CAMAK AND MESENA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, May 14, 2:53 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 253 PM EDT SUN MAY 14 2006 GAZ058>061-070>073-142000- 253 PM EDT SUN MAY 14 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN JONES...BALDWIN... MONROE...LAMAR...BUTTS...HANCOCK...PUTNAM AND JASPER COUNTIES UNTIL 400 PM EDT... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ADGATEVILLE TO CHAPPEL...MOVING EAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY MOVE ACROSS JONES...BALDWIN...MONROE...LAMAR...BUTTS...HANCOCK...PUTNAM AND JASPER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 45 min |
| May 13, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 29 min |
| May 13, 8:49 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 26 min |
| May 13, 9:00 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 30 min |
| May 13, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 23 min |
| May 13, 9:22 PM EDT | Severe Thunderstorm Warning | FFC | Union | 38 min |
| May 13, 9:49 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 26 min |
| May 13, 10:09 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 36 min |
| May 13, 10:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 32 min |
| May 13, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 49 min |
| May 13, 10:29 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 31 min |
| May 13, 10:46 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 29 min |
| May 13, 10:54 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 51 min |
| May 13, 11:14 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 46 min |
| May 13, 11:32 PM EDT | Tornado Warning | FFC | Webster | 28 min |
| May 13, 11:38 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 37 min |
| May 14, 12:26 AM EDT | Severe Thunderstorm Warning | FFC | Floyd | 37 min |
| May 14, 4:27 AM EDT | Severe Thunderstorm Warning | FFC | Hall, White | 18 min |
| May 14, 4:45 AM EDT | Severe Thunderstorm Warning | FFC | Banks | 15 min |
| May 14, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 27 min |
| May 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 26 min |
| May 14, 4:53 PM EDT | Tornado Warning | FFC | Washington | 22 min |
| May 14, 4:59 PM EDT | Tornado Warning | FFC | Jefferson | 31 min |
| May 14, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 35 min |
| May 14, 6:07 PM EDT | Tornado Warning | FFC | Washington | 23 min |
| May 14, 6:21 PM EDT | Tornado Warning | FFC | Jefferson | 39 min |
| May 14, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.